Alert archive / Oklahoma / Red Flag Warnings in 2007
Red Flag Warning 7, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 16, 2007, 4:08 AM CST for 32 counties in Oklahoma; 6 counties in Texas. It took effect at Nov 16, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2007, 4:08 AM CST (10:08 UTC)
- In effect from
- Nov 16, 2007, 12:00 PM CST
- Expired
- Nov 16, 2007, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 38 counties
Atoka County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Hughes County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 65 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 161008 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 408 AM CST FRI NOV 16 2007 OKZ006-007-011-014>017-021-022-033-034-036-TXZ083-084-161115- /O.CAN.KOUN.FW.A.0005.071116T1500Z-071117T0000Z/ ALFALFA-GRANT-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- WASHITA-HARMON-GREER-JACKSON-HARDEMAN-FOARD- 408 AM CST FRI NOV 16 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. $$ OKZ008-012-013-018>020-023>032-035-037>048-050>052-TXZ085>090- 161815- /O.UPG.KOUN.FW.A.0005.071116T1500Z-071117T0000Z/ /O.NEW.KOUN.FW.W.0007.071116T1900Z-071116T2300Z/ KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL- COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 408 AM CST FRI NOV 16 2007 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING WHICH IS VALID FROM 1 PM TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AFTERNOON TEMPERATURES ARE EXPECTED IN THE 70S. MINIMUM RELATIVE HUMIDITY VALUES WILL REACH 15 TO 20 PERCENT. THESE CONDITIONS AND SOUTH WINDS OF 20 TO 25 MPH WILL CREATE DANGEROUS WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS84 KOUN 161615 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 1015 AM CST FRI NOV 16 2007 OKZ008-012-013-018>020-023>032-035-037>048-050>052-TXZ085>090- 170000- /O.EXT.KOUN.FW.W.0007.071116T1800Z-071117T0000Z/ KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CADDO-CANADIAN-OKLAHOMA- LINCOLN-GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES- KIOWA-TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL- COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1015 AM CST FRI NOV 16 2007 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AFTERNOON TEMPERATURES ARE EXPECTED TO REACH THE UPPER 60S TO MID 70S. MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM 13 TO 20 PERCENT. THESE CONDITIONS AND SOUTHWEST WINDS OF 20 TO 25 MPH WITH HIGHER GUSTS WILL CREATE DANGEROUS WILDFIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 16, 2:59 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 16, 2:59 AM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
259 AM CST FRI NOV 16 2007
.DISCUSSION...
THIS AFTERNOON TEMPERATURES WILL BE 10 TO 15 DEGREES ABOVE NORMALS
WITH VERY LOW HUMIDITY AND WINDS NEAR OR SLIGHTLY GREATER THAN 20
MPH OVER MUCH OF CENTRAL AND SOUTHERN OKLAHOMA. THIS HAS PROMPTED
A RED FLAG WARNING FOR MOST OF THE AFTERNOON.
A WEAK FRONT WILL MOVE ACROSS OKLAHOMA SATURDAY WHICH WILL BE DRY
AND MODERATE AFTERNOON TEMPERATURES SLIGHTLY. SATURDAY NIGHT AND
SUNDAY THE UPPER LOW THAT HAS BEEN SOUTH OF CALIFORNIA AND OVER
NORTHERN MEXICO IS EXPECTED TO WEAKEN AND MOVE EAST, POSSIBLY
BRING A BRIEF PERIOD OF SHOWERS TO SOUTHEAST OKLAHOMA SUNDAY.
TWENTY PERCENT POPS WERE ADDED IN CASE BOUNDARY LAYER MOISTURE
MOVES NORTH AHEAD OF THIS WEAKENING SYSTEM. BY SUNDAY NIGHT INTO
TUESDAY STRONGER MID-LEVEL FLOW IS EXPECTED ACROSS OKLAHOMA AND
ADJACENT PARTS OF NORTH TEXAS. THE ASSOCIATED SURFACE PRESSURE
TROUGH MAY BRING WINDS TO ADVISORY CRITERIA MONDAY. CURRENTLY
SURFACE MOISTURE APPEARS SUFFICIENT TO PRECLUDE FIRE WEATHER
CONCERNS. HOWEVER, SUFFICIENTLY DRY AIR MAY MIX DOWN ACROSS
WESTERN OKLAHOMA MONDAY TO CAUSE CONCERNS. LATER TUESDAY AND
WEDNESDAY THE UPPER SYSTEM WITH ITS OWN COLD CORE IS EXPECTED TO
APPROACH OKLAHOMA. MODEL DIFFERENCES AND THE ABSENCE OF A COLD
AIRMASS APART FROM THE LIFT ASSOCIATED NEAR THIS SYSTEM DO NOT YET
PROVIDE SUFFICIENT CONFIDENCE TO FORECAST PRECIPITATION OTHER THAN
RAIN. STRONG AND COOL NORTH WINDS AROUND THE DEEPENING AND EXITING
SURFACE LOW WILL KEEP TEMPERATURES BELOW NORMAL FOR THE SECOND
HALF OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 44 72 47 / 0 0 10 10
HOBART OK 73 43 73 43 / 0 0 10 10
WICHITA FALLS TX 74 49 76 48 / 10 0 10 10
GAGE OK 71 37 70 39 / 0 0 10 10
PONCA CITY OK 70 38 70 42 / 0 0 10 10
DURANT OK 69 49 77 54 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR OKZ008-
012-013-018>020-023>032-035-037>048-050>052.
FREEZE WARNING UNTIL 7 AM CST THIS MORNING FOR OKZ020-025>032-
039>043-045>048-050>052.
TX...RED FLAG WARNING FROM 1 PM TO 5 PM CST THIS AFTERNOON FOR
TXZ085>090.
&&
99/99Hazardous weather outlook, Nov 15, 12:00 PM CST, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST THU NOV 15 2007
OKZ004>048-050>052-TXZ083>090-161300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST THU NOV 15 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A STABLE AIRMASS WILL REMAIN OVER THE AREA THROUGH TONIGHT
PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE UNLIKELY.
OTHER HAZARDOUS WEATHER...
INCREASING SOUTHWESTERLY WINDS AND LOW HUMIDITY VALUES WILL SUPPORT
AN ELEVATED RISK FOR WILDFIRES OVER PORTIONS OF OKLAHOMA AND NORTH
TEXAS ON FRIDAY. WARM TEMPERATURES...STRONG WINDS AND LOW HUMIDITY
VALUES MAY ALSO SUPPORT AN ELEVATED RISK FOR WILDFIRES NEXT
MONDAY...ESPECIALLY TO THE WEST OF INTERSTATE 35.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
JAMESThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 6:41 PM CST | Freeze Warning | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 15 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.